Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 4, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Apr 6, 2022, 6:01 PM EDT for Palm Beach County, Florida. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2022, 6:01 PM EDT (22:01 UTC)
- Expired
- Apr 6, 2022, 8:00 PM EDT
- In force
- 119 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 135 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1214 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
519
WGUS52 KMFL 062201
FFWMFL
FLC099-070000-
/O.NEW.KMFL.FF.W.0004.220406T2201Z-220407T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
601 PM EDT Wed Apr 6 2022
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
East Central Palm Beach County in southeastern Florida...
* Until 800 PM EDT.
* At 601 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
West Palm Beach, Palm Beach Gardens, Riviera Beach, Palm Beach,
North Palm Beach, Lake Park, Port Of Palm Beach, Juno Ridge,
Mangonia Park, Fau North Campus and Lakeside Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2674 8005 2674 8011 2674 8013 2685 8014
2685 8007 2685 8005 2677 8003 2675 8003
FLASH FLOOD...RADAR INDICATED
$$
FryeWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 1:54 PM EDT, 4 hours 7 minutes earlier.
Area forecast discussion, Apr 6, 1:54 PM EDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Miami FL 154 PM EDT Wed Apr 6 2022 .SHORT TERM... Today Through Thursday... High Pressure remains positioned over the Central Atlantic while over the Central US two separate cyclones are evident: a stronger northern branch system over the Upper Midwest and a less amplified (more frontal wave-like) system entering the SE US. Between the Atlantic high and the aforementioned lows a breezy and warm S-SW flow prevails over South Florida today. Given this flow, efficient mixing, and a warm airmass (850mb temps over 17C in the 12Z MFL sounding which are more typical of July) we are seeing temperatures approaching 90 with heat indices well in the 90s. Synoptic forcing remains lacking with mostly zonal mid-lvl flow and the subtropical jet positioned sufficiently far north. Consequently our main forcing for precipitation will be at the intersection of the Atlantic breeze and the synoptically-enhanced Gulf Breeze. Given the strength of the SWrly component of the mean flow this intersection will likely occur fairly far NE placing the main focus for any storms over Palm Beach county, northern Broward county, and the adjacent Atlantic waters. Reasonably steep low-lvl lapse rates will result in the potential for gusty winds, with hail also a possibility (although mid-lvl temperatures are a bit warmer than 2 days ago). Per usual locally heavy rainfall remains possible in any storms, but the convergence zone is anticipated to shift offshore with time sufficiently rapidly to prevent too much training along the east coast. Any storms should dissipate with diurnal stabilization this evening, and a warm night is expected with lows in the 70s area wide (struggling to dip below 80 over the east coast). The light S-SW flow could support some fog over the western interior/lake region but confidence is low. Thursday will be yet another hot day ahead of the approaching cold front as breezy southwesterly flow and the warm airmass will support near record highs at many locations (near or just above 90 degrees) and heat indices will once again top out near 100 degrees. The more dynamic frontal forcing should remain to our north during the period with isolated-scattered showers and thunderstorms primarily a threat over the east coast and Atlantic waters as the convergence zone will be even further east than today due to the stronger SWrly synoptic flow. .LONG TERM... Thursday Night through Wednesday... A refreshing change is in store for South Florida starting on Friday as the cold front successfully clears the region. This Floridan is certainly happy about the current forecast of one last shot of cool and dry continental air before the wet (and mosquito) season is upon us for good. A strong ridge of high pressure builds in behind the front and remains established across the southeastern United States allowing for subsidence and dry air to remain the norm through the weekend. Northwesterly winds will assist with CAA (cold air advection) across the region through late this weekend which will act to keep temperatures in the upper 70s and low 80s across the region through the end of the weekend. Overnight temperatures on Saturday night could could drop into the upper 40s over portions of Glades and Hendry Counties and into the upper 50s to around 60 across the east coast metro areas. With the advection of the ridge of high pressure eastward into the western Atlantic by early next week, winds will begin to shift to a northeasterly direction. The onshore flow will allow for a gradual moderation of temperatures and moisture. Although moisture will make a gradual return across the region, most of the vertical column will remain dry which will act to keep low rain chances through at least early next week. Highs will range from the onshore flow moderated East coast in the low 80s to the upper 80s across southwestern Florida and the interior. && .AVIATION(18Z TAFS)... Mostly VFR conditions will prevail through the period. Temporary restrictions in showers and thunderstorms will be possible this afternoon at primarily KPBI although the threat could extend further southward to KFXE and KFLL. Southerly winds will gust to 20-25kts this afternoon and then relax early this evening to around 5-10kts before ramping up again Thursday morning. && .MARINE... Breezy southerly flow will continue to prevail over the area waters today and then shift to the southwest on Thursday as a cold front approaches the region. These winds will likely exceed cautionary thresholds and could even exceed SCA conditions for a time on Thursday on the Atlantic waters. There will be a chance of thunderstorms off the Palm Beach coast this afternoon, with additional chances on Thursday and Thursday night along and ahead of the front. Behind the front, a breezy northwesterly flow will develop over the Atlantic and Gulf waters for the end of the week and into the upcoming weekend. With increasing winds and seas, hazardous marine conditions will be possible over the weekend. && .BEACHES... The rip current risk over the Atlantic beaches should generally drop to low Thursday-Saturday as the low-lvl flow maintains an offshore component. Conversely the risk will increase to moderate-high over the west coast beaches as SWrly flow first increases ahead of a cold front on Thursday and then breezy NW winds prevail behind the cold front into the coming weekend. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 72 84 / 10 40 30 20 West Kendall 77 91 70 86 / 10 30 30 10 Opa-Locka 77 91 70 84 / 10 40 30 20 Homestead 76 89 70 84 / 10 30 40 20 Fort Lauderdale 78 89 71 83 / 10 40 30 20 N Ft Lauderdale 77 89 70 81 / 0 40 20 10 Pembroke Pines 77 91 70 83 / 10 40 30 10 West Palm Beach 75 89 67 80 / 20 40 30 10 Boca Raton 77 89 68 81 / 10 40 30 10 Naples 77 87 70 80 / 10 30 30 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Thursday and Aviation/Marine...Carr Thursday Night through Wednesday...Hadi Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Apr 6, 9:33 AM EDT, 8 hours 28 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 933 AM EDT Wed Apr 6 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 933 AM EDT Wed Apr 6 2022 ...Isolated Severe Storms Possible Palm Beach/NE Broward... ...Moderate Risk of Rip Currents Atlantic Coast Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Isolated to scattered showers and thunderstorms will be possible this afternoon and this evening. The highest chances will be over Palm Beach County as well as Northeastern Broward County. The strongest activity may produce strong gusty winds, hail, and locally heavy rainfall. Hail: The strongest thunderstorms could contain hail up to the size of quarters mainly over the Lake Okeechobee region. Wind: The strongest thunderstorms could contain wind gusts of greater than 58 mph. Flooding: Heavy downpours from thunderstorms could lead to localized Flooding over portions of Palm Beach County as well as Northeastern Broward County. Waterspouts: An isolated waterspout will be possible with the strongest thunderstorms over the Atlantic Waters. Rip Currents: There will be a moderate risk of rip currents over the Atlantic Coast Beaches. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Another cold front will bring increasing chances of showers and thunderstorms to the area on Thursday and Thursday night. The risk of rip currents may increase for the end of the week and into the upcoming weekend for the Gulf Coast Beaches as a breezy Northwesterly wind flow develops behind a cold front. Hazardous marine conditions will be possible later this week and into the upcoming weekend behind a cold front. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high winds, hail, and flooding to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Apr 6, 2:11 PM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Miami FL
211 PM EDT Wed Apr 6 2022
FLZ067-061845-
Inland Palm Beach County FL-
211 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of northwestern Palm
Beach County through 245 PM EDT...
At 210 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Fremd Village-Padgett Island, or near
Pahokee, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Belle Glade, Pahokee, Canal Point and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2697 8061 2696 8061 2696 8057 2689 8036
2666 8061 2678 8077 2691 8071 2691 8070
2699 8067
TIME...MOT...LOC 1810Z 228DEG 20KT 2677 8064
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Apr 6, 2:38 PM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Miami FL
238 PM EDT Wed Apr 6 2022
FLZ067-061915-
Inland Palm Beach County FL-
238 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of north central Palm
Beach County through 315 PM EDT...
At 238 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles south of Indiantown, moving northeast
at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central Palm
Beach County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2679 8044 2688 8059 2696 8058 2696 8027
TIME...MOT...LOC 1838Z 229DEG 31KT 2691 8048
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Apr 6, 4:08 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Miami FL
408 PM EDT Wed Apr 6 2022
FLZ067-068-168-062045-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
408 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 445 PM EDT...
At 408 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near North County Airport, or near Palm Beach
Gardens, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jupiter, Palm Beach Gardens, Tequesta, Juno Beach, Caloosa, Philo
Farms, Jupiter Farms and Limestone Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2689 8003 2685 8026 2696 8028 2696 8014
2697 8014 2697 8003
TIME...MOT...LOC 2008Z 260DEG 16KT 2691 8020
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Apr 6, 4:38 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Miami FL
438 PM EDT Wed Apr 6 2022
FLZ067-068-168-062115-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
438 PM EDT Wed Apr 6 2022
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 515 PM EDT...
At 438 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Jupiter, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, North Palm Beach, Lake Park, Schall
Circle, Port Of Palm Beach, North County Airport, Juno Ridge,
Downtown West Palm Beach, Palm Beach International Airport, The
Acreage, Mangonia Park, Lakeside Green, Fau North Campus and
Limestone Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2670 8003 2669 8010 2685 8029 2696 8016
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2038Z 318DEG 16KT 2688 8013
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Apr 6, 2:38 PM EDT | Special Weather Statement | MFL | Martin | 37 min |
| Apr 6, 4:08 PM EDT | Special Weather Statement | MFL | Martin | 37 min |
| Apr 6, 4:31 PM EDT | Special Marine Warning | MFL | 44 min | |
| Apr 6, 4:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Apr 6, 4:50 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 40 min |
| Apr 6, 4:57 PM EDT | Tornado Warning | MFL | Palm Beach | 33 min |
| Apr 6, 5:06 PM EDT | Tornado Warning | MFL | Palm Beach | 24 min |
| Apr 6, 5:15 PM EDT | Special Marine Warning | MFL | 30 min | |
| Apr 6, 5:29 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Apr 6, 5:39 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Apr 6, 5:42 PM EDT | Special Marine Warning | MFL | 33 min | |
| Apr 6, 5:56 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Apr 6, 6:12 PM EDT | Special Marine Warning | MFL | 33 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.